Arkansas, 2010

Tornadoes and Flash Flooding in Arkansas, May 1 to 2, 2010

May 1 to 2, 2010 · NWS LZK · 27 events in 13 counties and zones

Warm and humid conditions prevailed in Arkansas on the 1st. The approach of a cold front triggered the development of thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Warm and humid conditions prevailed in Arkansas on the 1st. The approach of a cold front triggered the development of thunderstorms. Wind shear, a change in wind speed and direction with height, was not as favorable for the development of tornadoes as it was on April 30th. As a result, the tornadoes that managed to form were weaker and did not stay on the ground as long as they did the day before.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:22 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 30, 11:22 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1222 AM CDT SAT MAY 1 2010

.AVIATION...
LINE OF STRONG CONVECTION ADVANCING ACROSS ARKANSAS AT THIS TIME.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD AS A SLOW MOVING COLD FRONT MOVES ACROSS THE STATE. VFR TO
OCCASIONAL MVR CONDITIONS WILL PREVAIL THROUGH THE PERIOD EXCEPT
IN AND NEAR THUNDERSTORM ACTIVITY WHERE IFR CONDITIONS WILL
PREDOMINATE.

&&

PREV DISCUSSION... /ISSUED 323 PM CDT FRI APR 30 2010/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
SCATTERED THUNDERSTORMS WERE DEVELOPING IN NORTHWEST ARKANSAS
EARLY THIS AFTERNOON. THESE WILL PROGRESS INTO THE WESTERN
COUNTIES THIS EVENING...WITH SEVERE WEATHER LIKELY.

THE 18Z SOUNDING FROM LITTLE ROCK SHOWED PLENTY OF DRY AIR ALOFT.
EVAPORATIVE COOLING WILL LEAD TO VERY LARGE HAIL POTENTIAL.
ALSO...0-1KM HELICITY VALUES WERE OVER 250 M2/S2...WITH ROTATING
UPDRAFTS AND ISOLATED TORNADOES POSSIBLE.

THIS WILL EVOLVE INTO A HEAVY RAIN EVENT OVERNIGHT ACROSS
CENTRAL/EASTERN ARKANSAS. ONE TO TWO INCH AMOUNTS AND LOCALLY MORE
ARE IN THE FORECAST.

RAIN WILL BE AHEAD OF A SLOW MOVING COLD FRONT IN THE PLAINS. A
STORM SYSTEM ALONG THE FRONT WILL TRACK WELL TO THE
NORTH...AND WILL NOT GIVE THE FRONT MUCH PUSH. THE FRONT MAY MAKE
IT INTO NORTHWEST ARKANSAS BY SATURDAY MORNING...BUT WILL STALL
THERE.

A NEW STORM SYSTEM WILL FORM IN TEXAS ON SATURDAY AND WILL TRACK
TO THE NORTHEAST ALONG THE FRONT. THERE MAY BE SOME LEFTOVER RAIN
EARLY IN THE DAY...WITH SHOWERS/THUNDERSTORMS REDEVELOPING IN THE
AFTERNOON AS THE SYSTEM ARRIVES.

ONCE AGAIN...SEVERE STORMS WILL BE POSSIBLE SATURDAY
AFTERNOON/EVENING...WITH ISOLATED TORNADOES POSSIBLE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN IN ABOUT THE SOUTHEAST HALF OF THE
STATE SATURDAY NIGHT.

THE STORM SYSTEM WILL DRAG THE FRONT THROUGH THE REGION...WITH THE
FRONT EXITING SUNDAY MORNING. THERE MAY BE SOME LINGERING SHOWERS
EARLY IN THE DAY ACROSS THE EAST...FOLLOWED BY SOME CLEARING LATER
IN THE DAY.

OVERALL...TWO TO FOUR INCHES OF RAIN IS EXPECTED FROM CENTRAL INTO
EASTERN ARKANSAS THROUGH SATURDAY NIGHT. GIVEN THIS...A FLASH
FLOOD WATCH REMAINS IN EFFECT.

IT APPEARS THE NEAR TERM WILL END WITH DRY CONDITIONS ON
MONDAY...AND SLIGHTLY COOLER/DRIER AIR.

LONG TERM...TUESDAY THROUGH FRIDAY
DRY AIR WILL BE OVER THE MID SOUTH THROUGH MOST OF THE LONG TERM
PERIOD. THE UPPER LEVELS WILL NOTE GENERALLY A ZONAL FLOW. VERY
LITTLE IN THE WAY OF MOISTURE IS NOTED. AN INCREASE IN MOISTURE IS
INDICATED LATE IN THE PERIOD AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE MAJORITY OF THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     60  73  53  75 /  80  40  10  10
CAMDEN AR         64  76  53  82 /  80  40  10  10
HARRISON AR       52  70  51  74 /  70  20  10  10
HOT SPRINGS AR    65  74  54  80 /  70  30  10  10
LITTLE ROCK   AR  66  75  55  79 /  80  40  10  10
MONTICELLO AR     70  76  54  82 /  80  50  20  10
MOUNT IDA AR      61  73  49  80 /  70  20  10  10
MOUNTAIN HOME AR  54  71  49  74 /  70  20  10  10
NEWPORT AR        65  74  53  77 /  80  40  10  10
PINE BLUFF AR     65  76  55  81 /  80  50  20  10
RUSSELLVILLE AR   59  72  51  77 /  70  20  10  10
SEARCY AR         65  74  52  77 /  80  40  10  10
STUTTGART AR      66  75  56  80 /  80  50  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

SHORT TERM...58 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Apr 30, 11:30 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 AM CDT SAT MAY 1 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1230 AM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A SLOW MOVING COLD FRONT CONTINUES TO WORK ITS WAY ACROSS THE
NATURAL STATE THIS MORNING. STRONG SOUTHERLY WINDS BROUGHT DEEP GULF
MOISTURE INTO THE AREA AND THE RESULT WAS A LARGE NUMBER OF STRONG
TO SEVERE THUNDERSTORMS. SOME OF THE STORMS WERE TORNADIC AND
PRODUCED DAMAGE EARLIER FRIDAY NIGHT. WHILE TORNADOES REMAIN
POSSIBLE ACROSS THE STATE THROUGH THE NIGHT...THE MAIN CONCERN WILL
BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THUNDERSTORMS
CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREA WITH HEAVY RAIN
FALLING OVER THE SAME AREA. THE RESULT WILL BE WIDESPREAD FLASH
FLOODING...ESPECIALLY OVER THE CENTRAL AND SOUTHERN PARTS OF THE
STATE.

AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS THIS
MORNING AND AFTERNOON FOR UPDATES REGARDING THIS DEVELOPING SEVERE
WEATHER SITUATION AS THE LATEST DATA IS ANALYZED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL CONTINUE FOR
SATURDAY AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES NORTHEAST
ALONG THE STALLED FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS ARKANSAS AHEAD OF THIS FRONT AND LOW PRESSURE. SOME
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...AS LARGE
AMOUNTS OF INSTABILITY...AND STRONG WIND SHEAR WILL BE IN PLACE.
LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...WITH THE
POTENTIAL FOR ISOLATED TORNADOES CONTINUING.

THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN TWO
THIRDS OF ARKANSAS...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS SATURDAY.

FLASH FLOODING WILL ALSO BECOME A THREAT SATURDAY AND SUNDAY AS
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM
ALONG AND AHEAD OF THIS STALLED FRONT. EXPECT RAINFALL AMOUNTS OF 2
TO 4 INCHES BY LATE SUNDAY NIGHT ACROSS A LARGE PORTION OF THE
NATURAL STATE. LOCATIONS ACROSS THE EASTERN THIRD OF ARKANSAS...OR
ALONG AND EAST OF A LINE FROM NEWPORT TO MONTICELLO...COULD SEE
RAINFALL AMOUNTS OF 4 TO 6 INCHES BY THE TIME THE PRECIPITATION
ENDS. LOCALIZED RIVER FLOODING WILL ALSO BECOME A CONCERN IN THE
FOLLOWING DAYS AS A RESULT OF THE HEAVY RAINFALL EXPECTED.

BREEZY WINDS WILL CONTINUE FOR SATURDAY...AS WINDS OF 15 TO 25 MPH
WILL BE COMMON...WITH GUSTS TO NEAR 30 MPH POSSIBLE. THEREFORE...A
LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN SATURDAY.

THE POTENTIAL FOR SEVERE WEATHER WILL ALSO PERSIST INTO SUNDAY AS
THE FRONT SLOWLY PROGRESSES EAST ACROSS THE STATE. THE BEST
POTENTIAL FOR SEVERE WEATHER SUNDAY WILL BE ACROSS THE EASTERN THIRD
OF ARKANSAS.

PRECIPITATION CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO
SOUTHEAST LATE SUNDAY NIGHT INTO MONDAY AS THE FRONT PUSHES EAST OF
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SUNDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

62/56

In the hours before

Local storm report, Apr 30, 11:21 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1221 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TORNADO          CENTER RIDGE            35.37N 92.57W
04/30/2010                   CONWAY             AR   PUBLIC

            HOUSE DESTROYED IN CENTER RIDGE AND THE SWEET HOME
            BAPTIST CHURCH WAS DAMAGED.

0901 PM     TORNADO          SOUTH BEND              34.85N 92.05W
04/30/2010                   LONOKE             AR   FIRE DEPT/RESCUE

            TORNADO DAMAGE WAS REPORTED TO HAVE STARTED JUST SOUTH OF
            HIGHWAY 294 AND MOVED NORTHEAST. THE DAMAGE PATH IS 4
            MILES LONG AND IS A QUARTER OF A MILE WIDE. NUMEROUS
            MOBILE HOMES WERE DESTROYED ALONG WITH A FEW WELL BUILT
            HOMES. ALL INFORMATION IS PRELIMINARY AND BASED ON
            INFORMATION RELAYED TO THE NWS FROM THE SOUTH BEND FIRE
            DEPT.

1046 PM     TORNADO          1 N WELDON              35.46N 91.23W
04/30/2010                   JACKSON            AR   TRAINED SPOTTER

            REPORTS OF DAMAGE IN SCHOFFNER WITH TREES AND POWER LINES
            DOWNED.

1140 PM     HAIL             FITZHUGH                35.35N 91.32W
04/30/2010  E1.00 INCH       WOODRUFF           AR   AMATEUR RADIO

&&

58
Local storm report, Apr 30, 11:23 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TORNADO          CENTER RIDGE            35.37N 92.57W
04/30/2010                   CONWAY             AR   PUBLIC

            HOUSE DESTROYED IN CENTER RIDGE AND THE SWEET HOME
            BAPTIST CHURCH WAS DAMAGED.

0901 PM     TORNADO          SOUTH BEND              34.85N 92.05W
04/30/2010                   LONOKE             AR   FIRE DEPT/RESCUE

            TORNADO DAMAGE WAS REPORTED TO HAVE STARTED JUST SOUTH OF
            HIGHWAY 294 AND MOVED NORTHEAST. THE DAMAGE PATH IS 4
            MILES LONG AND IS A QUARTER OF A MILE WIDE. NUMEROUS
            MOBILE HOMES WERE DESTROYED ALONG WITH A FEW WELL BUILT
            HOMES. ALL INFORMATION IS PRELIMINARY AND BASED ON
            INFORMATION RELAYED TO THE NWS FROM THE SOUTH BEND FIRE
            DEPT.

1046 PM     TORNADO          1 N WELDON              35.46N 91.23W
04/30/2010                   JACKSON            AR   TRAINED SPOTTER

            REPORTS OF DAMAGE IN SCHOFFNER WITH TREES AND POWER LINES
            DOWNED.

1140 PM     HAIL             FITZHUGH                35.35N 91.32W
04/30/2010  E1.00 INCH       WOODRUFF           AR   AMATEUR RADIO

&&

58
Special weather statement, Apr 30, 11:30 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 AM CDT SAT MAY 1 2010

ARZ043>045-053>056-062-010600-
CLARK-DALLAS-GRANT-HOT SPRING-JEFFERSON-LONOKE-PULASKI-SALINE-
1230 AM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...DALLAS...GRANT...HOT
SPRING...JEFFERSON...LONOKE...PULASKI AND SALINE COUNTIES UNTIL 100
AM CDT...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONOKE TO
WRIGHTSVILLE TO MALVERN MUNICIPAL AIRPORT TO 7 MILES NORTH OF
GURDON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO PENNY SIZE...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62
Local storm report, Apr 30, 11:36 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1236 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     2 SE BEEBE              35.05N 91.87W
04/30/2010                   WHITE              AR   AMATEUR RADIO

            SIGNIFICANT STRUCTURE DAMAGE AND TREES DOWN ALONG JONES
            ROAD AND BROWN ROAD SOUTHEAST OF BEEBE.

&&

58
Special weather statement, Apr 30, 11:50 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 AM CDT SAT MAY 1 2010

ARZ034-045>047-010630-
LONOKE-MONROE-PRAIRIE-WOODRUFF-
1250 AM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR LONOKE...MONROE...PRAIRIE AND
WOODRUFF COUNTIES UNTIL 130 AM CDT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
MCCRORY TO 9 MILES EAST OF DES ARC TO HAZEN...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO PENNY SIZE...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62
Local storm report, Apr 30, 11:57 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     3 S THREE BROTHERS      36.41N 92.47W
04/30/2010                   BAXTER             AR   TRAINED SPOTTER

            SPOTTER REPORTS WINDS OVER 60 MPH...WITH TREES DOWNED.

0701 PM     TORNADO          CLEVELAND               35.42N 92.71W
04/30/2010                   CONWAY             AR   COUNTY OFFICIAL

            CONFIRMED TOUCHDOWN OF TORNADO NEAR CLEVELAND BY COUNTY
            OFFICAL.

0803 PM     HAIL             RUSSELLVILLE            35.27N 93.14W
04/30/2010  E1.00 INCH       POPE               AR   AMATEUR RADIO

0806 PM     TORNADO          CENTER RIDGE            35.37N 92.57W
04/30/2010                   CONWAY             AR   PUBLIC

            HOUSE DESTROYED IN CENTER RIDGE AND THE SWEET HOME
            BAPTIST CHURCH WAS DAMAGED.

0812 PM     HAIL             STORY                   34.70N 93.52W
04/30/2010  E1.75 INCH       MONTGOMERY         AR   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL FELL ON HIGHWAY 27.

0824 PM     TORNADO          CULPEPPER               35.50N 92.52W
04/30/2010                   VAN BUREN          AR   LAW ENFORCEMENT

            ARKANSAS STATE POLICE CONFIRMED TORNADO ON THE GROUND IN
            CULPEPPER.

0829 PM     TSTM WND DMG     4 SE TULL               34.40N 92.52W
04/30/2010                   GRANT              AR   AMATEUR RADIO

            TREES DOWN ON HIGHWAY 35 SOUTHEAST OF TULL.

0829 PM     TORNADO          WRIGHTSVILLE            34.61N 92.22W
04/30/2010                   PULASKI            AR   LAW ENFORCEMENT

            REPORTS OF DAMAGE ON 145TH STREET JUST OFF OF INTERSTATE
            530...WITH TREES AND POWER LINES DOWN.

0848 PM     TORNADO          EAST END                34.55N 92.32W
04/30/2010                   SALINE             AR   AMATEUR RADIO

            NUMEROUS REPORTS OF HOME ENTRAPMENT BY ARKANSAS STATE
            POLICE AND THE EAST END FIRE DEPARTEMENT.

0848 PM     TORNADO          COLLEGE STATION         34.70N 92.22W
04/30/2010                   PULASKI            AR   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN AT EXIT 5 ON
            INTERSTATE 440.

0850 PM     TORNADO          EAST END                34.55N 92.32W
04/30/2010                   SALINE             AR   AMATEUR RADIO

            MAJOR GAS LEAK REPORTED IN THE FAIRVIEW AREA OF EAST END.

0852 PM     TORNADO          GALLOWAY                34.78N 92.13W
04/30/2010                   PULASKI            AR   LAW ENFORCEMENT

            ARKANSAS STATE POLICE REPORTING TORNADO ON THE GROUND ON
            INTERSTATE 440 JUST SOUTH OF GALLOWAY.

0854 PM     TORNADO          GALLOWAY                34.78N 92.13W
04/30/2010                   PULASKI            AR   LAW ENFORCEMENT

            ARKANSAS STATE POLICE REPORTS INTERSTATE 40 BLOCKED NEAR
            THE PULASKI AND LONOKE COUNTY LINES...JUST EAST OF
            GALLOWAY.

0901 PM     TORNADO          SOUTH BEND              34.85N 92.05W
04/30/2010                   LONOKE             AR   FIRE DEPT/RESCUE

            TORNADO DAMAGE WAS REPORTED TO HAVE STARTED JUST SOUTH OF
            HIGHWAY 294 AND MOVED NORTHEAST. THE DAMAGE PATH IS 4
            MILES LONG AND IS A QUARTER OF A MILE WIDE. NUMEROUS
            MOBILE HOMES WERE DESTROYED ALONG WITH A FEW WELL BUILT
            HOMES. ALL INFORMATION IS PRELIMINARY AND BASED ON
            INFORMATION RELAYED TO THE NWS FROM THE SOUTH BEND FIRE
            DEPT.

0927 PM     TORNADO          FOX                     35.78N 92.30W
04/30/2010                   STONE              AR   PUBLIC

            REPORTS OF HOMES DAMAGED IN FOX.

0933 PM     TSTM WND DMG     2 SE BEEBE              35.05N 91.87W
04/30/2010                   WHITE              AR   AMATEUR RADIO

            SIGNIFICANT STRUCTURE DAMAGE AND TREES DOWN ALONG JONES
            ROAD AND BROWN ROAD SOUTHEAST OF BEEBE.

1010 PM     FUNNEL CLOUD     EAST END                34.55N 92.32W
04/30/2010                   SALINE             AR   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ALONG HIGHWAY 167.

1018 PM     FLASH FLOOD      SEARCY                  35.24N 91.73W
04/30/2010                   WHITE              AR   EMERGENCY MNGR

            RAY STREET IN SEARCY IS FLOODED.

1026 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
04/30/2010                   PULASKI            AR   BROADCAST MEDIA

            THE INTERSECTION OF PERCY MACHIN AND PERSHING IS FLOODED.

1045 PM     TSTM WND DMG     2 WNW PRINCETON         33.99N 92.67W
04/30/2010                   DALLAS             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED.

1046 PM     TORNADO          1 N WELDON              35.46N 91.23W
04/30/2010                   JACKSON            AR   TRAINED SPOTTER

            REPORTS OF DAMAGE IN SCHOFFNER WITH TREES AND POWER LINES
            DOWNED.

1055 PM     TSTM WND DMG     CARTHAGE                34.07N 92.56W
04/30/2010                   DALLAS             AR   LAW ENFORCEMENT

            TREES BLOCKING ROAD WEST OF CARTHAGE

1140 PM     HAIL             FITZHUGH                35.35N 91.32W
04/30/2010  E1.00 INCH       WOODRUFF           AR   AMATEUR RADIO

&&

58

The radar

The Little Rock radar (KLZK), 27 km away, was scanning. The volume nearest the first event began at 06:39 UTC.

Open the radar archive at this moment

Event by event

7 hail, 7 thunderstorm wind, 5 funnel cloud, 4 tornado, 3 flash flood, 1 lightning. Local standard time, as filed.

Lightning, Lonoke

When
May 1, 12:38 AM CST
Where
Lonoke County, 2.29 mi NNW of Cabot
Property damage
$200,000
Reported by
Newspaper
Coordinates
34.998, -92.042

Lightning struck a residence north-northwest of Cabot. The resulting fire destroyed the second floor of the house, and the first floor was heavily damaged by water.

Hail, Garland

When
May 1, 5:05 PM CST
Where
Garland County, Royal
Measured
1 in hail
Reported by
Public
Coordinates
34.520, -93.230

Tornado, Calhoun

When
May 1, 5:41 PM CST to 5:42 PM CST
Where
Calhoun County, 7.74 mi SE of Artesian to 7.57 mi SE of Artesian
Rating
EF0
Path length
0.66 mi
Path width
20 yd
Continued into
Bradley, Ar (LZK)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.313, -92.386

An EF0 tornado blew down tree limbs on timber lands. The tornado exited Calhoun County southeast of Artesian and moved into Bradley County north-northwest of Moro Bay.

Tornado, Bradley

When
May 1, 5:42 PM CST to 5:45 PM CST
Where
Bradley County, 1.54 mi NNW of Moro Bay to 3.23 mi NNE of Moro Bay
Rating
EF1
Path length
2.16 mi
Path width
35 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.321, -92.379

This tornado exited Calhoun County southeast of Artesian and entered Bradley County north-northwest of Moro Bay. Trees were blown down on timber land owned by a large timber company.

Thunderstorm Wind, Jefferson

When
May 1, 5:50 PM CST
Where
Jefferson County, 1.03 mi N of Haywood
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.385, -91.951

A tree fell through the roof of a house in Sherrill.

Funnel Cloud, Faulkner

When
May 1, 5:54 PM CST
Where
Faulkner County, Mayflower
Reported by
Law Enforcement
Coordinates
34.950, -92.430

Thunderstorm Wind, Lonoke

When
May 1, 6:00 PM CST
Where
Lonoke County, England
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
34.550, -91.970

Trees were blown down, and one of the trees landed on a house.

Thunderstorm Wind, Lonoke

When
May 1, 6:05 PM CST to 6:12 PM CST
Where
Lonoke County, 3.53 mi S of Lonoke to 1.67 mi SSE of Pettus
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
34.729, -91.916

Thunderstorm winds affected an area covering quite a few square miles. Roofs were partially blown off a number of barns and sheds. Dozens of trees had limbs blown off and other trees were toppled. A large tree fell through the roof of a house. Along Arkansas Highway 31, fallen limbs or trees littered virtually every yard.

Thunderstorm Wind, Bradley

When
May 1, 6:05 PM CST
Where
Bradley County, 1.87 mi S of Lacy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.603, -92.219

A tree was blocking U.S. Highway 278 east of Banks.

Funnel Cloud, Faulkner

When
May 1, 6:14 PM CST
Where
Faulkner County, 3 mi NE of Hamlet
Reported by
Law Enforcement
Coordinates
35.111, -92.282

Funnel Cloud, Jefferson

When
May 1, 6:24 PM CST
Where
Jefferson County, 3 mi SE of Pine Bluff
Reported by
Law Enforcement
Coordinates
34.189, -91.983

Thunderstorm Wind, Cleveland

When
May 1, 6:25 PM CST to 6:31 PM CST
Where
Cleveland County, 2.92 mi W of Rye to 2.11 mi SSE of Pansy
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
33.738, -92.030

Trees and power lines were blown down, a barn and some sheds were destroyed, tin was blown off barns, shingles were blown off a house, and a TV antenna was blown off a house. One tree at a residence fell on a truck and a car, and destroyed a shed.

Tornado, Cleveland

When
May 1, 6:27 PM CST to 6:28 PM CST
Where
Cleveland County, 3.55 mi S of Herbine to 3.2 mi S of Herbine
Rating
EF1
Path length
0.46 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.769, -92.031

Numerous trees were blown down.

Hail, Cleveland

When
May 1, 6:30 PM CST
Where
Cleveland County, 2.23 mi S of Pansy
Measured
1 in hail
Reported by
Public
Coordinates
33.788, -91.998

Funnel Cloud, Arkansas

When
May 1, 6:35 PM CST
Where
Arkansas County, 2 mi N of Stuttgart
Reported by
Law Enforcement
Coordinates
34.529, -91.550

Hail, Lincoln

When
May 1, 6:45 PM CST
Where
Lincoln County, 2 mi NW of Star City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.971, -91.875

Thunderstorm Wind, Independence

When
May 1, 7:25 PM CST
Where
Independence County, Sulphur Rock
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
35.750, -91.500

One house had support columns on the front porch moved out of place, a grill and chairs blown off the porch, and shingles blown off the roof. On the same property, part of the barn roof was blown off. Another house had part of its roof peeled up and a metal carport blown into the back yard.

Funnel Cloud, Lincoln

When
May 1, 7:28 PM CST
Where
Lincoln County, 1.07 mi ESE of South Bend
Reported by
Broadcast Media
Coordinates
34.044, -91.453

Two funnel clouds were reported about 4 miles northeast of Gould.

Tornado, Woodruff

When
May 1, 7:55 PM CST to 7:58 PM CST
Where
Woodruff County, 1.11 mi NNW of Bemis to 1.73 mi NNE of Penrose
Rating
EF1
Path length
2.34 mi
Path width
75 yd
Continued into
Cross, Ar (MEG)
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
35.185, -91.076

A hangar at a flying service had part of its roof taken off and one wall caved in. A house had part of its roof and parts of two walls blown off. Trees, power poles, and power lines were blown down. This tornado exited Woodruff County north-northeast of Penrose and moved into Cross County south-southwest of Fair Oaks, in the Memphis County Warning Area.

Thunderstorm Wind, Saline

When
May 1, 8:20 PM CST
Where
Saline County, 1.49 mi NNE of Vimy Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
34.620, -92.410

Many trees were down in the Shannon Hills area, blocking roads and laying on houses. Power lines were also down.

Hail, Saline

When
May 1, 8:39 PM CST
Where
Saline County, Benton
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.570, -92.580

Hail, Pulaski

When
May 1, 8:47 PM CST
Where
Pulaski County, 1.16 mi E of Cammack Vlg
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.768, -92.330

Flash Flood, Saline

When
May 1, 9:15 PM CST to 10:15 PM CST
Where
Saline County, 0.96 mi S of Benton Saline Co Arp to 0.99 mi S of Benton Saline Co Arp
Cause
Heavy Rain
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
34.556, -92.597

A car was submerged at the intersection of West Hazel St. and River St. in Benton.

Hail, Lonoke

When
May 1, 9:15 PM CST
Where
Lonoke County, Cabot
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.970, -92.020

Hail, Lonoke

When
May 1, 9:25 PM CST
Where
Lonoke County, 1.59 mi NNW of Parnell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.942, -92.008

Quarter size hail fell on the south side of Cabot on Arkansas Highway 89.

Flash Flood, Pulaski

When
May 1, 9:55 PM CST to 10:55 PM CST
Where
Pulaski County, 1.05 mi WSW of Haig to 1.36 mi W of Haig
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
34.817, -92.338

Crystal Hill Road was flooded between Interstates 40 and 430.

Flash Flood, Saline

When
May 1, 10:30 PM CST to May 2, 12:00 AM CST
Where
Saline County, 1.54 mi ESE of New Summit to 1.24 mi SSW of New Summit
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
34.618, -92.507

Flash flooding occurred on several roads in Bryant. According to a police report, several men went to the Midland Soccer Fields in Bryant to look at the flood waters. One of the men, 45 years old, wanted to see how deep the water was, so he waded into it. The current of the water swept him into a culvert. A 911 call was received form the park just before 11:45 PM CDT. Despite the efforts of several people, he drowned, During the rescue attempt, a firefighter was also pulled through the culvert by the force of the water, but he was not injured.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Saline2010-05-0145MaleIn WaterDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222930, 223512, 219262, 219263, 223312, 224154, 223306, 223311, 223516, 224155, 224158, 228971, 219261, 228972, 224159, 223513, 223313, 224161, 219257, 223517, 224168, 224166, 223515, 224174, 223514, 223511, 219271.